Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 102, NWS Charleston, SC

October 23, 2017Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Oct 23, 2017, 7:58 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2017, 7:58 PM EDT (23:58 UTC)
Expired
Oct 23, 2017, 9:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 8:06 PM EDTTSTM WND DMG2 E Dorchester, SCWARNING POINT REPORTED TREE DOWN ON HIGHWAY 178 NEAR HIGHWAY 78.
Oct 23, 8:06 PM EDTTSTM WND DMG2 Ne Givhans Ferry Stat, SCTREE DOWN ON CUMMINGS CHAPEL RD
Oct 23, 8:07 PM EDTTSTM WND DMG3 Ne Dorchester, SCWARNING POINT REPORTED TREE DOWN ON HOUSE AT THE 200 BLOCK OF WASHIE ROAD.
Oct 23, 8:14 PM EDTTSTM WND DMG2 Ene Ridgeville, SCTREE DOWN ON HWY 78 NEAR MYERS MAYO RD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 23, 2:00 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WUUS52 KCHS 232358
SVRCHS
SCC015-029-035-240100-
/O.NEW.KCHS.SV.W.0102.171023T2358Z-171024T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
758 PM EDT MON OCT 23 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Colleton County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 900 PM EDT

* At 756 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles northeast of Indian Field to 8 miles
  northeast of Walterboro, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Law enforcement. At 740 pm, law enforcement officials 
           reported trees down near Walterboro on highway 63 near 
           Cypress Pond Road. 

  IMPACT...Expect damage to trees and powerlines. 

* Locations impacted include...
  Summerville, Goose Creek, Moncks Corner, Givhans Ferry State Park,
  Ladson, Dorchester, Ridgeville and St. Stephen.

This warning includes I-26 between mile markers 172 and 201.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 3350 7996 3343 7987 3339 7983 3303 7997
      3302 8016 3301 8017 3295 8063 3333 8051
      3328 8049 3326 8043 3326 8036 3328 8035
      3327 8030 3330 8025 3345 8022 3345 8014
      3348 8015 3351 8008
TIME...MOT...LOC 2356Z 251DEG 27KT 3332 8046 3300 8058 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
750 
WWUS52 KCHS 240011
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
811 PM EDT MON OCT 23 2017

SCC029-240021-
/O.CAN.KCHS.SV.W.0102.000000T0000Z-171024T0100Z/
Colleton SC-
811 PM EDT MON OCT 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.

LAT...LON 3349 7995 3339 7983 3303 7997 3302 8016
      3298 8041 3304 8039 3305 8043 3331 8051
      3331 8050 3329 8050 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3345 8014 3348 8015 3351 8007
TIME...MOT...LOC 0011Z 260DEG 49KT 3324 8037 3304 8032 

$$

SCC015-035-240100-
/O.CON.KCHS.SV.W.0102.000000T0000Z-171024T0100Z/
Berkeley SC-Dorchester SC-
811 PM EDT MON OCT 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BERKELEY AND DORCHESTER COUNTIES...

At 811 PM EDT, severe thunderstorms were located along a line
extending from 10 miles east of Indian Field to near Givhans Ferry
State Park, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Summerville, Goose Creek, Moncks Corner, Givhans Ferry State Park,
Ladson, Dorchester, Ridgeville and St. Stephen.

This warning includes I-26 between mile markers 174 and 201.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3349 7995 3339 7983 3303 7997 3302 8016
      3298 8041 3304 8039 3305 8043 3331 8051
      3331 8050 3329 8050 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3345 8014 3348 8015 3351 8007
TIME...MOT...LOC 0011Z 260DEG 49KT 3324 8037 3304 8032 

HAIL...<.75IN
WIND...60MPH
 
$$
111 
WWUS52 KCHS 240025
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
825 PM EDT MON OCT 23 2017

SCC035-240034-
/O.CAN.KCHS.SV.W.0102.000000T0000Z-171024T0100Z/
Dorchester SC-
825 PM EDT MON OCT 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.

LAT...LON 3322 7990 3310 8022 3341 8023 3345 8022
      3345 8014 3348 8015 3351 8007 3349 7995
      3339 7983
TIME...MOT...LOC 0024Z 234DEG 41KT 3347 8015 3314 8016 

$$

SCC015-240100-
/O.CON.KCHS.SV.W.0102.000000T0000Z-171024T0100Z/
Berkeley SC-
825 PM EDT MON OCT 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR BERKELEY COUNTY...

At 824 PM EDT, severe thunderstorms were located along a line
extending from 15 miles south of Manning to 8 miles north of
Summerville, moving northeast at 45 mph. These storms have a
history of producing damaging winds.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie,
Eadytown, Cross, Northern Lake Moultrie and Bonneau Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3322 7990 3310 8022 3341 8023 3345 8022
      3345 8014 3348 8015 3351 8007 3349 7995
      3339 7983
TIME...MOT...LOC 0024Z 234DEG 41KT 3347 8015 3314 8016 

HAIL...<.75IN
WIND...60MPH
 
$$
224 
WWUS52 KCHS 240051
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
851 PM EDT MON OCT 23 2017

SCC015-240101-
/O.EXP.KCHS.SV.W.0102.000000T0000Z-171024T0100Z/
Berkeley SC-
851 PM EDT MON OCT 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
900 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. 

LAT...LON 3322 7990 3310 8022 3341 8023 3345 8022
      3345 8014 3348 8015 3351 8007 3349 7995
      3339 7983
TIME...MOT...LOC 0051Z 251DEG 27KT 3353 7993 3320 7994 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 7:34 PM EDT, 24 minutes earlier.

Area forecast discussion, Oct 23, 7:34 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
734 PM EDT Mon Oct 23 2017

.SYNOPSIS...
A cold front will push offshore tonight, then will be followed
by a stronger cold front late Tuesday and Tuesday night. High
pressure will then prevail into late week before another cold
front possibly affects the area this weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Late Evening and Tonight: Latest water vapor imagery indicated a mid-
lvl low tracking northeast over eastern Kentucky and Tennessee this
evening with a large area of dry air punching eastward along the
southern periphery over a cold front now shifting through eastern
Georgia and central South Carolina. Ahead of this front, deep
moisture characterized by PWATs near 2.0 inches within a south-
southeast flow will maintain widespread clouds and scattered to
numerous showers along with some embedded thunderstorms. As we head
into evening hours, the main issue will continue to focus on the
possibility of severe weather across parts of the region, mainly
with a broken line of heavy thunderstorms near/along the advancing
cold front. Latest mesoanalysis and guidance suggests the mid/upper
lvl trough to our northwest will maintain a slightly negative tilt
while shifting northeast with dry mid-lvl air intruding over the
cold front to the south, which will likely steepen mid-lvl lapse
rates as the front encounters SBCAPE between 1500-2000 J/kg closer
to the Southeast Coast. Shear will be favorable for organized
convection, with 0-6 km bulk shear of 40-50 kt and 850-500mb crossover
winds supporting increasing levels of helicity over the region as
a west/southwest flow spreads over a south/southeast sfc wind.
Given the setup, a Tornado Watch remains in effect for parts of
the area until 9PM, with the main focus being over northern areas
in Southeast South Carolina where the combination of shear/instability
are expected to be greatest during cold fropa.

The main threat for severe weather will come to an end once the cold
front passes through the area, which is beginning to unfold from
west to east this evening. Widespread showers along with embedded
thunderstorms will shift east with the front and will be followed by
much drier air from the west. For this reason, expect precip chances
to significantly decline from west to east between sunset and
midnight. Most areas should then be dry late tonight. Strong cold
air advection behind the front should help temps dip into the mid
50s inland to lower 60s near the coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The initial cold front will be offshore by daybreak Tuesday,
with significantly drier air filtering in from the west.
However, with the lack of appreciable cold air advection and
downslope flow off the surface, high temps will still climb into
the mid/upper 70s.

The deep upper trough will push toward the Southeast late
Tuesday, pushing a secondary dry cold front through the region
Tuesday night. This will yield low temps Wednesday and Thursday
morning in the 40s with daytime highs in the mid/upper 60s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
After another unseasonably cool start on Friday, temperatures will
moderate back closer to normal Friday afternoon into the mid 70s as
high pressure centered to the north moves offshore. A coastal trough
could develop Friday night and bring some light showers to the area.
Some uncertainty exists however beyond that time as the models
differ with respect to another cold front approaching from the west
and low pressure to the south and east. For now we stayed pretty
close to the WPC's guidance which has a cold frontal passage
Saturday night into Sunday. Temperatures will likely be near normal
through Saturday before falling below normal early next week,
possibly well below normal by Monday when some 30s are possible.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Gusty south winds peaking around 20-25 kt will be possible at
both terminals through early tonight. Tempo IFR conditions are
likely at the CHS terminal between 00-01Z tonight due to showers
and/or thunderstorms impacting the terminal. MVFR cigs are then
likely at both terminals for a few hours ending between 03-05Z
tonight due to low cigs. VFR conditions will then prevail late
tonight at both terminals as winds become westerly.

Extended Aviation Outlook: No significant concerns Tue-Sat.

&&

.MARINE...
This Evening and Tonight: South/southeast winds will remain elevated
within a tight pressure gradient ahead of a cold front approaching
from the west early tonight. In general, southeast/south winds will
gust near 20-25 kt, highest in nearshore South Carolina waters and
offshore Georgia waters. Seas will also range between 4-7 ft,
highest in nearshore South Carolina waters and offshore Georgia
waters. For these reasons, Small Craft Advisories will continue for
nearshore South Carolina waters and offshore Georgia waters this
through much of tonight.

A band of showers/thunderstorms will approach the marine zones
with a cold front, slowly tracking east through the waters early
tonight. The environment could support strong wind gusts and/or
isolated waterspouts, especially along/near the cold front. A
Tornado Watch remains in effect for the Charleston Harbor
through 9 PM, but isolated waterspouts will remain a threat for
all coastal waters until cold fropa occurs. The passage of the
sfc cold front will result in winds becoming west- northwest
late. Despite cold air advection behind the front, winds will
decrease to around 10-15 kt late.

Marine conditions will temporarily improve on Tuesday, allowing
the Small Craft Advisory for the offshore GA waters to drop
midday. However, a period of marginal SCA conditions is possible
late Tuesday night through Wednesday morning after a secondary
cold front and more significant blast of cold air advection. We
show gusts approaching 25 kt mainly over the GA waters during
this time.

Much improved conditions will return by Thursday as high pressure
builds back in and persists through Friday. Another cold front
could approach the waters Saturday but much uncertainty remains
with the forecast this weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 5 AM EDT Tuesday for AMZ352.
     Small Craft Advisory until 11 AM EDT Tuesday for AMZ350-374.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...RJB
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Oct 23, 6:31 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
631 PM EDT Mon Oct 23 2017

AMZ350-352-354-374-GAZ101-118-SCZ047-242245-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Effingham-Inland Chatham-Inland Jasper-
631 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

Severe Thunderstorms: Showers and thunderstorms will impact the
region as a cold front pushes across the region early tonight. An
isolated severe thunderstorm with damaging winds or even a tornado or
waterspout is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ119-SCZ048-051-242245-
Coastal Chatham-Beaufort-Coastal Jasper-
631 PM EDT Mon Oct 23 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Severe Thunderstorms: Showers and thunderstorms will impact the
region as a cold front pushes across the region early tonight. An
isolated severe thunderstorm with damaging winds or even a tornado is
possible

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-242245-
Coastal Colleton-Charleston-
631 PM EDT Mon Oct 23 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-SCZ040-042>045-052-242245-
Charleston Harbor-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Tidal Berkeley-
631 PM EDT Mon Oct 23 2017

...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099-100-114>116-137-138-140-242245-
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Inland Bryan-Long-
Inland Liberty-Inland McIntosh-
631 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-139-141-242245-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-
631 PM EDT Mon Oct 23 2017

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Oct 23, 5:05 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
505 PM EDT MON OCT 23 2017

GAZ116-138-232130-
Inland Liberty-Inland Bryan-
505 PM EDT MON OCT 23 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES...

At 505 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Pembroke, moving northeast at 35
mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Pembroke, Lanier, Blitchton and Ellabell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3220 8160 3224 8146 3224 8144 3211 8140
      3210 8141 3191 8162 3203 8178
TIME...MOT...LOC 2105Z 221DEG 31KT 3203 8164
Special weather statement, Oct 23, 5:07 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Charleston SC
507 PM EDT MON OCT 23 2017

GAZ088-SCZ040-042-232130-
Screven-Allendale-Hampton-
507 PM EDT MON OCT 23 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES...

At 507 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Millhaven to near
Captolo, and moving northeast at 60 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Sylvania, Hiltonia, Altman, Hilltonia, Captolo, Dover, Millhaven and
Burtons Ferry Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

LAT...LON 3310 8140 3269 8132 3256 8170 3257 8172
      3297 8167 3301 8161
TIME...MOT...LOC 2107Z 232DEG 54KT 3292 8163 3262 8165
Special weather statement, Oct 23, 5:32 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Charleston SC
532 PM EDT MON OCT 23 2017

GAZ088-SCZ040-042-232200-
Screven-Allendale-Hampton-
532 PM EDT MON OCT 23 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES...

At 532 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Burtons Ferry
Landing to 10 miles east of Sylvania, and moving northeast at 45 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Allendale, Fairfax, Gifford, Sycamore, Luray, Barton, Burtons Ferry
Landing and Seigling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

LAT...LON 3308 8123 3278 8121 3273 8151 3296 8151
TIME...MOT...LOC 2132Z 233DEG 38KT 3294 8145 3280 8146
Special weather statement, Oct 23, 5:56 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
556 PM EDT MON OCT 23 2017

SCZ040-042-043-232230-
Allendale-Hampton-Inland Colleton-
556 PM EDT MON OCT 23 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...

At 556 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Fairfax to near
Luray, and moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Hampton, Lake Warren State Park, Colleton, Varnville, Fairfax,
Brunson, Gifford and Sycamore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

&&

LAT...LON 3310 8079 3277 8090 3277 8134 3304 8122
      3305 8112 3305 8110 3303 8108 3307 8100
      3308 8092 3307 8092 3306 8090 3309 8088
TIME...MOT...LOC 2156Z 267DEG 31KT 3297 8120 3281 8129
Special weather statement, Oct 23, 6:40 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
640 PM EDT MON OCT 23 2017

SCZ047-048-051-232315-
Inland Jasper-Coastal Jasper-Beaufort-
640 PM EDT MON OCT 23 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...

At 640 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Switzerland, or over Ridgeland, moving
northeast at 55 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Beaufort, Ridgeland, Clarendon, Jasper, Hardeeville, Grahamville,
Coosawhatchie and Gardens Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3267 8077 3268 8074 3267 8068 3265 8068
      3264 8066 3263 8067 3263 8065 3259 8065
      3258 8062 3259 8058 3256 8058 3256 8055
      3227 8105 3242 8116 3269 8081
TIME...MOT...LOC 2240Z 231DEG 49KT 3244 8098
Local storm report, Oct 23, 6:42 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     NON-TSTM WND GST SAVANNAH AIRPORT        32.13N  81.20W
10/23/2017  M45 MPH          CHATHAM            GA   ASOS

&&

EVENT NUMBER CHS1700777

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 2:26 PM EDTSpecial Marine WarningCHS64 min
Oct 23, 2:44 PM EDTSpecial Weather StatementCHSDorchester31 min
Oct 23, 2:57 PM EDTSpecial Weather StatementCHSDorchester33 min
Oct 23, 3:05 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester24 min
Oct 23, 3:09 PM EDTSpecial Weather StatementCHSAllendale36 min
Oct 23, 5:32 PM EDTSpecial Weather StatementCHSAllendale28 min
Oct 23, 5:56 PM EDTSpecial Weather StatementCHSHampton34 min
Oct 23, 6:40 PM EDTSpecial Weather StatementCHSJasper35 min
Oct 23, 6:50 PM EDTSpecial Marine WarningCHS55 min
Oct 23, 7:45 PM EDTSpecial Marine WarningCHS60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.